Policeman hospitalised with blood clots after receiving Pfizer COVID-19 vaccine
A policeman was reportedly being treated for blood clots on Wednesday in the Australian state of Queensland after receiving the Pfizer COVID-19 vaccine on Sunday.
Deputy Premier Steven Miles said it was too early to say if the Pfizer vaccine was linked to the incident.
The man, aged 40, had been patrolling the state’s COVID-19 quarantine hotels.
He was rushed to hospital in the state capital of Brisbane after developing the clots.
Health authorities were reportedly on high alert, and an investigation launched.
At this stage, no formal statement has been made.
“What people should be very confident in, though, is that our medical authorities are determined to investigate any of such incident and provide that information and data, nationally and indeed internationally,’’ Mr Miles explained.
At least 14 people in Australia were known to have had allergic reactions to the Pfizer vaccine, but none had developed blood clots.
According to the World Health Organisation, typical side effects of COVID-19 vaccines can include pain at the jab site, fever, fatigue, headache, muscle pain, chills, and diarrhoea.